MAUDE Adverse Event Report: ARTHREX, INC. ANGEL BMC KIT; PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING

ARTHREX, INC. ANGEL BMC KIT; PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Catalog Number ABS-10062-
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device will not returned to arthrex.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the second complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to discarded by user.
 
Event or Problem Description
It was reported that the arthrex angel bmc kit was being used in a bma harvest of the proximal tibia.Advancing the needle with a mallet through the tibia was reported to be difficult.It was also difficult to take the trocar out after advancing the needle, although it was easy to pull back the bma.When finally attempting to pull out the needle, the distal inch of the needle without trocar broke-off and was left in the proximal tibia.The procedure was completed successfully.

Brand Name
ANGEL BMC KIT
Common Device Name
PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6037746
Report Number1220246-2016-00425
Device Sequence Number390809
Product Code ORG
UDI-Device Identifier00888867083998
UDI-Public00888867083998
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BK110046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Catalogue NumberABS-10062-
Device Lot Number611864248
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2016
Initial Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR